Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Binghamton, NY

June 16, 2000Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2000, 7:22 PM EDT for Bradford County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2000, 7:22 PM EDT (23:22 UTC)
Expired
Jun 16, 2000, 8:15 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS51 KBGM 162325 COR
SVRBGM
PAC015-170015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 815 PM EDT.

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM...NEAR JACKSON SUMMIT...OR ABOUT 5 MILES   
  SOUTHWEST   OF MOSHERVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COWLEY AND DUNNING AROUND 735 PM EDT.
  BENTLEY CREEK AND RIDGEBURY AROUND 740 PM EDT.
  EAST SMITHFIELD AND WILAWANA AROUND 750 PM EDT.
  ATHENS AND SAYRE AROUND 755 PM EDT.
  MILAN AND SHESHEQUIN AROUND 800 PM EDT.
  LITCHFIELD AROUND 805 PM EDT.
  ROME AROUND 810 PM EDT.
  LE RAYSVILLE AND ORWELL AROUND 815 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4203 7705 4186 7706 4180 7612 4200 7614

$$

WALDSTREICHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:55 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 16, 5:55 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT FRI JUN 16 2000

SHOWERS...MAYBE A RUMBLE OF THUNDER...GETTING INTO THE FINGER LAKES
AND WESTERN MOHAWK VALLEY (SYR/UCA) ZONE GROUP WHERE NO MENTION OF
EVENING RAIN WAS IN FORECAST...SO HAVE SENT OUT A QUICK UPDATE FOR
THIS. ONLY BLYR FORCING AND THE HOT SOUPY AMS GENERATING THESE
STORMS OFF LEFTOVER BNDRYS AND TERRAIN...SO THIS ROUND WL PROBABLY
DSPT WITH THE SETTING SUN. I ANTICIPATE UPSTREAM CONVECTION MOVG ERN
OH/WRN PA WL RMN SOUTH FOR THE MOMENT...WITH RMNDR FCST LOOKING GOOD
FOR A LATE EVENING BREAK...THEN ADDL SHRA/TSRA WITH THE APCH FRONT
AND S/WV TROF TWD MORNING.

.BGM...NONE.

BREWSTER

N

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 PM EDTSevere Thunderstorm WarningBGMLuzerne37 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.